Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 327, NWS Wichita, KS

July 21, 2011Barton County, Ellsworth County, Russell County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jul 21, 2011, 6:51 PM CDT for Barton County, Ellsworth County, Russell County, Kansas. It was in force for 37 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2011, 6:51 PM CDT (23:51 UTC)
Expired
Jul 21, 2011, 7:28 PM CDT
In force
37 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Barton County, KS, Ellsworth County, KS, Russell County, KS

The radar

The Dodge City radar (KDDC), 161 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 6:51 PM CDTTSTM WND GST 60Susank, KS
Jul 21, 7:00 PM CDTTSTM WND DMG12 Sse Russell, KSPUBLIC RELAYED THAT A STOCK TRAILER WAS BLOWN OVER.
Jul 21, 7:00 PM CDTTSTM WND DMG6 N Susank, KSTREE LIMBS AND POWER LINES DOWN.
Jul 21, 7:02 PM CDTTSTM WND DMG12 S Bunker Hill, KSTWO POWER POLES DOWNED NEAR THE BARTON AND RUSSELL COUNTY LINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2011-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 412 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2011-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
412 J/kg
Mixed-layer CIN
-233 J/kg
Mixed-layer LCL
1967 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

793 
WUUS53 KICT 212351
SVRICT
KSC009-053-167-220045-
/O.NEW.KICT.SV.W.0327.110721T2351Z-110722T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
651 PM CDT THU JUL 21 2011

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BARTON COUNTY IN CENTRAL KANSAS...
  WESTERN ELLSWORTH COUNTY IN CENTRAL KANSAS...
  SOUTHEASTERN RUSSELL COUNTY IN CENTRAL KANSAS...

* UNTIL 745 PM CDT

* AT 648 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES NORTHEAST OF
  SUSANK...OR 14 MILES SOUTHEAST OF RUSSELL...AND MOVING EAST AT 20
  MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  DORRANCE AND WILSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3886 9878 3887 9848 3887 9836 3860 9834
      3860 9882 3870 9888
TIME...MOT...LOC 2351Z 264DEG 16KT 3872 9868
WIND...HAIL 60MPH 0.75IN

$$

DARMOFAL
2 follow-up statements
667 
WWUS53 KICT 220007
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
707 PM CDT THU JUL 21 2011

KSC009-053-167-220045-
/O.CON.KICT.SV.W.0327.000000T0000Z-110722T0045Z/
RUSSELL KS-BARTON KS-ELLSWORTH KS-
707 PM CDT THU JUL 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
ELLSWORTH...NORTHEASTERN BARTON AND SOUTHEASTERN RUSSELL COUNTIES
UNTIL 745 PM CDT...

AT 703 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES SOUTH OF DORRANCE...OR 17 
MILES SOUTHEAST OF RUSSELL...MOVING EAST AT 20 MPH. ANOTHER STRONG 
TO SEVERE STORM WAS LOCATED OVER NORTHWEST ELLSWORTH COUNTY NEAR 
I-70.

LOCATIONS IMPACTED INCLUDE...
  DORRANCE AND WILSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3886 9878 3887 9848 3887 9836 3860 9834
      3860 9882 3870 9888
TIME...MOT...LOC 0006Z 264DEG 16KT 3873 9859
WIND...HAIL 60MPH <.75IN

$$

DARMOFAL
486 
WWUS53 KICT 220028
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
728 PM CDT THU JUL 21 2011

KSC009-053-167-220038-
/O.CAN.KICT.SV.W.0327.000000T0000Z-110722T0045Z/
RUSSELL KS-BARTON KS-ELLSWORTH KS-
728 PM CDT THU JUL 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ELLSWORTH...
NORTHEASTERN BARTON AND SOUTHEASTERN RUSSELL COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY...HOWEVER GUSTY WINDS TO 50 MPH AND HEAVY RAIN ARE STILL 
POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3886 9878 3887 9848 3887 9836 3860 9834
      3860 9882 3870 9888
TIME...MOT...LOC 0028Z 264DEG 16KT 3874 9847

$$

DARMOFAL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 6:29 PM CDT, 22 minutes earlier.

Area forecast discussion, Jul 21, 6:29 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
629 PM CDT THU JUL 21 2011

.AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP AND AFFECT
CENTRAL KANSAS THROUGH THE EVENING HOURS ALONG A WEAK FRONTAL
BOUNDARY. THE ACTIVITY WILL GRADUALLY DIMINISH TONIGHT WITH
SOUTHERLY WINDS RETURNING TO THE AREA. OTHERWISE VFR CONDITIONS
WILL PREVAIL ACROSS SOUTHERN AND SOUTHEAST KANSAS FOR THE NEXT
24HRS.

JAKUB

&&

.PREV DISCUSSION... /ISSUED 319 PM CDT THU JUL 21 2011/

DISCUSSION...
THE MAIN FORECAST CONCERN CONTINUES TO BE THE HEAT AND THEN THE
TIMING AND PLACEMENT OF A FRONTAL BOUNDARY FOR TONIGHT AND AGAIN
THIS WEEKEND.

SYNOPSIS:
THE STOUT UPPER RIDGE HAS FINALLY BROKEN DOWN A TINY BIT WITH THE
DISTURBANCE MOVING ACROSS SOUTHERN CANADA.  THIS DISTURBANCE HAS
SOME ENERGY DRAPING BACK DOWN TO THE SOUTH OVER WYOMING AND
UTAH...HELPING TO FIRE OFF SOME CONVECTION IN THE ROCKIES.  AT THE
SURFACE A COOL FRONT IS LOCATED OVER NORTHERN KANSAS AND THIS WILL
BE THE FOCUS FOR SOME THUNDERSTORM DEVELOPMENT TONIGHT.  DESPITE THE
COOL FRONT...ALL AREAS OF CENTRAL AND SOUTHERN KANSAS AGAIN TOPPED
THE CENTURY MARK...TICKING UP AND UP IN THE COUNT FOR 100+ DEGREE
DAYS.

TONIGHT:
MAIN CONCERN IS WHERE THUNDERSTORMS WILL OCCUR. A WEAK...NEARLY
STATIONARY FRONTAL BOUNDARY EXTENDING FROM WEST CENTRAL KS...ACROSS
NORTHERN KS INTO NORTHERN MISSOURI IS NOT EXPECTED TO MOVE MUCH
TONIGHT. DEEP MOISTURE POOLING ALONG/NORTH OF THE FRONT AND
WEAKENING CONVECTIVE INHIBITION SHOULD ALLOW FOR SCATTERED
THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND EVENING. THE
NAM...GFS...HRRR...AND SREF GUIDANCE SUGGEST STORMS WILL DEVELOP IN
THIS AXIS OF MOISTURE ALONG/NORTH OF THE FRONT. THIS ACTIVITY COULD
AFFECT SOME OF OUR NORTHWESTERN-MOST COUNTIES IN CENTRAL KS. THE NAM
HINTS AT SOME STORM OUTFLOW SURGING SOUTHWARD ACROSS CENTRAL KS
OVERNIGHT WHICH DOES NOT SEEM UNREASONABLE. MUCH OF SOUTH
CENTRAL/SOUTHEAST KS SHOULD REMAIN DRY FURTHER AWAY FROM THIS
BOUNDARY. -JMC

FRIDAY - SATURDAY
THERE WILL BE A CHANCE FOR RESIDUAL THUNDERSTORMS IN THE MORNING
HOURS ALONG I-70S FROM STORMS OVERNIGHT.  THE NAM IS SUGGESTING
THERE WILL BE CONVECTION ALONG A BOUNDARY INTO THE MORNING
HOURS...BUT CONFIDENCE IS NOT OVERLY HIGH AND FEEL THAT THE BETTER
CHANCES OF THAT OCCURRING WILL BE FURTHER NORTH INTO NORTHERN KANSAS
AND SOUTHERN NEBRASKA.  THUS...HAVE LEFT FRIDAY AND SATURDAY DRY AT
THIS TIME.

TEMPERATURES WILL REMAIN VERY HOT THROUGH THIS PERIOD.  TEMPS WILL
TOP 105 AND THE COMBINATION OF THAT AND THE JUICY DEWPOINTS WILL
PUSH THE HEAT INDEX CLOSE TO 110 FOR SATURDAY.  THE EXCESSIVE HEAT
WARNING WILL REMAIN IN EFFECT UNTIL SATURDAY.

SATURDAY NIGHT - MONDAY:
THE NEXT UPPER WAVE WILL TRAVERSE THE UPPER PLAINS/SOUTHERN CANADA
FOR SATURDAY EVENING AND SUNDAY.  THIS WILL HELP PUSH THE BOUNDARY
BACK SOUTH INTO THE AREA.  THE QUESTION CONTINUES TO BE HOW FAR
SOUTH THE BOUNDARY WILL REACH.  THE NAM AND ECMWF ARE A LITTLE MORE
BULLISH IN PUSHING IT FURTHER SOUTH INTO CENTRAL KANSAS.  CONFIDENCE
IN THE BOUNDARY REACHING CENTRAL KANSAS IS MODERATE...BUT FEEL IT
WILL BE DIFFICULT FOR IT TO REACH SOUTHERN KANSAS.  WITH THIS...FEEL
IT IS VERY POSSIBLE FOR THE EXCESSIVE HEAT WARNING TO BE PUSHED INTO
SUNDAY FOR SOUTHEASTERN KANSAS...AND MAYBE INTO MONDAY.
HOWEVER...WHILE CONFIDENCE IS INCREASING IT IS NOT HIGH ENOUGH AT
THIS TIME TO GO AHEAD AND EXTEND IT.  WILL BE SOMETHING TO WATCH
THOUGH.

THE BOUNDARY ITSELF WILL BRING THE CHANCES FOR PRECIPITATION TO THE
REGION AGAIN...WITH EASTERN KANSAS BEING THE FOCUS FOR THESE
CHANCES.  HAVE INCREASED THE CHANCES EVER SO SLIGHTLY FROM THE
PREVIOUS FORECAST.

TUESDAY - THURSDAY:
IN THE EXTENDED...LITTLE CHANGES IN THE OVERALL LARGE SCALE
PATTERNS...WITH A RIDGE OVERHEAD.  ANOTHER PULSE MOVES OVER THE
NORTHERN PLAINS AND WILL AGAIN TRY TO FLATTEN THE RIDGE SOME...BUT
BRINGING LITTLE IN THE WAY OF RELIEF TO THE INTENSE 100+ DEGREE HEAT
AND DRY FORECAST.

BILLINGS

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    79 104  80 106 /  10  10  10  10
HUTCHINSON      79 106  80 106 /  10  10  10  10
NEWTON          79 105  79 106 /  10  10  10  10
ELDORADO        78 103  79 105 /  10  10  10  10
WINFIELD-KWLD   78 103  80 104 /  10  10  10  10
RUSSELL         76 103  79 104 /  40  10  10  10
GREAT BEND      77 105  78 105 /  30  10  10  10
SALINA          78 106  80 106 /  20  10  10  10
MCPHERSON       78 106  80 106 /  10  10  10  10
COFFEYVILLE     77 103  79 104 /  10  10  10  10
CHANUTE         77 102  78 104 /  10  10  10  10
IOLA            77 101  78 103 /  10  10  10  10
PARSONS-KPPF    77 102  79 104 /  10  10  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT SATURDAY FOR KSZ032-033-
047>053-067>072-082-083-091>096-098>100.

&&
Hazardous weather outlook, Jul 21, 3:48 PM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
348 PM CDT THU JUL 21 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-222100-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
348 PM CDT THU JUL 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

DANGEROUS HEAT WILL AFFECT THE ENTIRE AREA THROUGH THE EARLY
EVENING HOURS...PLEASE CHECK THE EXCESSIVE HEAT WARNING FOR
DETAILS.

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP ALONG A
WEAK COLD FRONT LATE THIS AFTERNOON INTO THE EVENING HOURS.
LOCATIONS ALONG AND NORTHWEST OF A SALINA TO GREAT BEND LINE WILL HAVE
THE BEST CHANCE TO EXPERIENCE A STORM. THE STRONGER STORMS WILL BE
CAPABLE OF PRODUCING 50 MPH WINDS.

VERY HIGH FIRE DANGER WILL BE IN PLACE THIS AFTERNOON FOR
LOCATIONS WEST OF A WICHITA TO WELLINGTON LINE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

DANGEROUS HEAT WILL PERSIST THROUGH AT LEAST SATURDAY. PLEASE CHECK
THE EXCESSIVE HEAT WARNING FOR DETAILS. HEAT INDICES WILL CONTINUE
TO BE NEAR 105 IN SOUTH CENTRAL AND SOUTHEASTERN KANSAS THROUGH MID
NEXT WEEK.

A SLIGHT CHANCE FOR STORMS WILL RE-ENTER THE FORECAST FOR SATURDAY
NIGHT THROUGH MONDAY AS A WEAK COLD FRONT TRIES TO APPROACH THE
AREA FRONT THE NORTH. ANY STORM THAT DEVELOPS THROUGH THIS TIME
FRAME WILL HAVE THE POTENTIAL TO BE STRONG.

VERY HIGH FIRE DANGER WILL BE IN PLACE EACH AFTERNOON THROUGH
SATURDAY FOR LOCATIONS WEST OF A WICHITA TO WELLINGTON LINE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

BILLINGS/JMC/LAWSON

In the hours before

Special weather statement, Jul 21, 5:45 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
545 PM CDT THU JUL 21 2011

KSZ032-212315-
RUSSELL-
545 PM CDT THU JUL 21 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SOUTHERN RUSSELL COUNTY...

AT 538 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 8 MILES NORTH OF GALATIA...OR 10 MILES
SOUTHWEST OF RUSSELL...AND MOVING EAST AT 20 MPH.

WIND GUSTS OF 45 TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

DARMOFAL
Special weather statement, Jul 21, 6:23 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
623 PM CDT THU JUL 21 2011

KSZ032-033-047-048-212345-
BARTON-ELLSWORTH-LINCOLN-RUSSELL-
623 PM CDT THU JUL 21 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR NORTHERN BARTON...NORTHWEST ELLSWORTH...
SOUTHERN LINCOLN AND SOUTHERN RUSSELL COUNTIES...

AT 620 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS SCATTERED ALONG A LINE EXTENDING FROM WILSON TO
GALATIA...AND MOVING EAST AT 20 MPH.

WIND GUSTS TO 55 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

DARMOFAL
Local storm report, Jul 21, 6:27 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
627 PM CDT THU JUL 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     6 S GORHAM              38.79N 99.02W
07/21/2011                   RUSSELL            KS   EMERGENCY MNGR

            POWER POLE KNOCKED OVER AND TREE LIMBS DOWN.

&&

SGS
Special weather statement, Jul 21, 6:47 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
647 PM CDT THU JUL 21 2011

KSZ032-047-048-220015-
BARTON-ELLSWORTH-RUSSELL-
647 PM CDT THU JUL 21 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR NORTHERN BARTON...WESTERN ELLSWORTH AND
SOUTHEAST RUSSELL COUNTIES...

AT 644 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 6 MILES NORTHEAST OF SUSANK...OR 14 MILES
SOUTHEAST OF RUSSELL...AND MOVING EAST AT 20 MPH.

DIME SIZE HAIL...AND WINDS TO 55 MPH ARE POSSIBLE WITH THIS STORM.

TORRENTIAL DOWNPOURS OF RAIN MAY ALSO PRODUCE PONDING OF WATER ON
ROADWAYS.

DARMOFAL

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.